MAUDE Adverse Event Report: ABBOTT MERLIN PROGRAMMER; NO MATCH

ABBOTT MERLIN PROGRAMMER; NO MATCH
Model Number 3650
Medical Device Problem Codes Computer Software Problem (1112); Communication or Transmission Problem (2896); Interrogation Problem (4017)
Health Effect - Clinical Codes Arrhythmia (1721); Discomfort (2330)
Date of Event 01/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the programmer was unable to program the implanted device to a higher pacing rate.The programmer was turned off and back on, but it took a long time to boot up.As a result, the patient experienced arrhythmia and discomfort.A temporary lead was implanted to pace the patient at an acceptable rate.Additionally, it was noted that the programmer took a long time to interrogate the device in order to reprogram the device.The programmer will be returned and replaced to resolve the event.The patient was in stable condition.
 
Additional Manufacturer Narrative
The field complaint of bootup anomaly was verified, as the event could be reproduced.The unit was plugged in to an external power source and powered on, however, the system operating system was not found.Troubleshooting revealed hdd (hard drive device) as the root-cause for this issue.

Brand Name
MERLIN PROGRAMMER
Common Device Name
NO MATCH
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
richard williamson
15900 valley view court
sylmar, CA 91342
MDR Report Key21169652
Report Number2017865-2025-10996
Device Sequence Number9412764
Product Code NIK
UDI-Device Identifier05414734500661
UDI-Public(01)05414734500661(10)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P030054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3650
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer02/14/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown